# SDR 2018FA0000150

- Difficulty date: April 25, 2018
- Submitted: April 25, 2018
- Operation: General aviation
- Aircraft: N589CE
- Make and model: Casa CN-235-300
- Aircraft serial: C139
- Engine: Ge CT79C3
- Engine time: 3,654 hours, 4,285 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Pinion Gear
- Condition: Failed
- Location: Prop Gearbox
- Component: Gearbox, Ge
- Component part number: 5074T51G16
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

NR 2 PROPELLER GEAR BOX EXPERIENCED LOSS OF POWER DURING FLIGHT. CREW RETURNED TO AIRPORT AND LANDED SAFELY. NO EMERGENCY WAS DECLARED. ONCE ON THE GROUND THE CREW HAD PROBLEMS CONTROLLING THE PROPELLER. THE PROPELLER GEAR BOX WAS REMOVED AND SENT OFF FOR FURTHER EXAMINATION. IT WAS DISCOVERED THE INPUT PINION BEARING FAILED AND EXCESSIVE METAL WAS FOUND ALL THROUGH OUT THE GEARBOX.
